MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Catalog Number H965457591
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported: procedure: left heart cath, gaining micropuncture access.Hub detached from sheath leaving sheath inside patients right femoral artery.They had to do a cut-down in order to remove sheath from patients body.It was reported the patient did not suffer any permanent harm or injury due to this event.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.The supplier of this device was notified of the event via (b)(4) and requested to perform a device history record review.As per the (b)(4) report, medron, llc, the lot file for 703447 and 76302 was reviewed for any possible causes that could have resulted in the scar.The supplier identified a manufacturing issue as the root cause.Supplier correction/corrective actions: instruction/training.The manufacturing procedure that demonstrates the proper procedure for mini stick sheath molding is being updated with clarifying pictures and instructions that will further demonstrate acceptable and improperly loaded extrusions on core pins.As well as clarifying that this step to verify the extrusion have been loaded properly must be performed when the cassette has been loaded into the mold.All mold operators will be trained to these updates.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: directions for use (dfu).Warning.Contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Reuse, reprocessing or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.After use, dispose of product and packaging in accordance with hospital, administrative and or local government policy.Device description.The mini stick* max coaxial microintroducer kit contains: (1) coaxial sheath/dilator assembly; (1) 21 g (0.9 mm) vascular introducer needle; and (1) 0.018 inch (0.46 mm) floppy tip guidewire.Intended use/ indications for use.The coaxial microintroducer kit is used for the percutaneous introduction of a guidewire into the vascular system.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9530388
Report Number1317056-2019-00158
Device Sequence Number2217262
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberH965457591
Device Lot Number5534700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;